Alert archive / Maine / Gale Warnings in 2015
Gale Warning 6, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 23, 2015, 3:21 PM EST. It took effect at Jan 24, 2015, 5:00 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2015, 3:21 PM EST (20:21 UTC)
- In effect from
- Jan 24, 2015, 5:00 PM EST
- Expired
- Jan 25, 2015, 3:25 PM EST
- In force
- 22 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 23, 12:22 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 23, 12:22 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1222 PM EST FRI JAN 23 2015
.SYNOPSIS...
HIGH PRESSURE DEPARTS THE EAST COAST TODAY. THIS GIVES WAY TO
DEVELOPING LOW PRESSURE MOVING UP THE COAST. THIS LOW WILL BRING A
PERIOD OF SNOW SATURDAY AND SATURDAY EVENING BEFORE EXITING INTO
THE MARITIMES SATURDAY NIGHT. AFTER A BRIEF BREAK SUNDAY ANOTHER
LOW PRESSURE SYSTEM MOVES OUT OF THE OHIO VALLEY AND QUICKLY
DEVELOPS WELL SOUTH OF NEW ENGLAND. A SHOT OF COLDER AIR FOLLOWS
BEHIND THIS SYSTEM...AS COLD CANADIAN HIGH PRESSURE BUILDS IN.
&&
.NEAR TERM /THROUGH TONIGHT/...
---1220 PM UPDATE---
STILL NOT MUCH CHANGE IN THE FORECAST FOR TODAY OR TONIGHT. WILL
UPDATE PACKAGE TO ACCOUNT FOR CURRENT OBSERVATIONAL TRENDS. WILL
BE SPENDING THE NEXT FEW HOURS FOCUSING ON THE UPCOMING STORM FOR
THE WEEKEND. THE NAM CAME IN WITH A COLDER SOLUTION AND THE GFS IS
SIMILAR TO EARLIER RUNS. WILL NEED TO WAIT TO SEE THE EURO TO MAKE
FINAL ADJUSTMENTS TO THE FORECAST.
---900 AM UPDATE---
NOT MUCH IN THE WAY OF CHANGES THIS MORNING. A MIX OF SUN AND
CLOUDS WITH TEMPERATURES CLIMBING INTO THE UPPER 20S AND LOWER
30S. CURRENT PACKAGE HAS THIS COVER WELL. WILL ONLY TWEAK MINOR
THINGS TO ACCOUNT FOR CURRENT TRENDS.
630 AM UPDATE...LITTLE CHANGE TO THE PREVIOUS FORECAST. JUST A FEW
MINOR ADJUSTMENTS BASED ON LATEST TRENDS IN OBSERVATIONAL DATA.
PREVIOUSLY...
HIGH PRESSURE RIDGING CRESTS OVER MUCH OF THE REGION TODAY AND
SHOULD DELIVER AND FAIR WEATHER DAY. WAA CLOUDS MAY HANG TOUGH IN
THE INTERIOR BUT IT SHOULD REMAIN MOSTLY DRY. BUMPED UP HIGH
TEMPERATURES A LITTLE BIT FOR TODAY AS SWLY FLOW DEVELOPS AT THE
SFC ALONG WITH AMPLE SUNSHINE.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
A STRONG SOUTHERN STREAM SHORT WAVE TROUGH WILL EJECT EASTWARD OUT
OF THE SOUTHERN PLAINS AND INTO THE DEEP SOUTH TONIGHT. THIS WILL
AID IN THE DEVELOPMENT OF SFC LOW PRESSURE OVER THE MID ATLANTIC
STATES. AS THE SOUTHERN STREAM TROUGH LIFTS NORTHEASTWARD...THE
SFC LOW WILL FOLLOW SUIT WHILE INTENSIFYING. MODEL TRENDS
OVERNIGHT HAVE BEEN SLIGHTLY MORE NORTHWEST WITH THE LOW
TRACK...MOVING IT VERY NEAR OR OVER NANTUCKET ISLAND LATE SATURDAY
AFTERNOON. THIS IS LIKELY DUE TO THE NORTHERN STREAM TROUGH
LAGGING A BIT AND ALLOWING THE SOUTHERN STREAM TROUGH TO COME
UNDERNEATH/WESTWARD SOME. THIS SHOULD ALLOW THE SNOW SHIELD TO
MOVE FURTHER WEST AS WELL.
AS FOR THE QPF AND SUBSEQUENTLY THE SNOWFALL FORECAST...HAVE
BLENDED SEVERAL OF THE LATEST MODELS AND ENSEMBLE DATA...WITH MOST
WEIGHT GIVEN THE THE 00Z ECMWF /WHICH HAPPENS TO BE THE MOST
NORTHWESTERN SOLUTION BUT IS STRONGLY SUPPORTED BY IT/S ENSEMBLE
MEMBERS/. THE RESULT IS AT LEAST A 50/50 CHANCE AT REACHING
WARNING CRITERIA SNOWFALL SATURDAY INTO SATURDAY EVENING FOR SE
NEW HAMPSHIRE AND THE COASTAL PLAIN OF MAINE. THE BEST CHANCE AT
REACHING WARNING CRITERIA WILL BE THE IMMEDIATE COAST UNLESS THE
NW TREND CONTINUES AND MORE OF A MIX ENTERS THE PICTURE.
WHILE THE BULK OF THE PRECIPITATION IS EXPECTED TO BE IN THE FORM
OF SNOW...A BRIEF MIX WITH SLEET AND FREEZING RAIN WILL BE
POSSIBLE ACROSS SOUTHEAST ZONES WHERE A LITTLE WARM AIR ALOFT WILL
SNEAK IN. ALONG THE IMMEDIATE COAST AND SOUTHEASTERN NH...THE SNOW
COULD BECOME WET ENOUGH FOR A TIME TO WEIGH DOWN TREE BRANCHES AND
POWER LINES.
WE ARE STILL EXPECTING A VERY TIGHT SNOWFALL GRADIENT WITH THIS
SYSTEM...JUST A BIT FURTHER WEST...PROBABLY NEAR THE WESTERN EDGE
OR JUST WEST OF THE CURRENT WATCH AREA. IT'S POSSIBLE THAT LITTLE
IF ANY SNOW FALLS IN THE NORTHERN WHITES NORTHEASTWARD INTO THE
WESTERN MAINE MOUNTAINS.
WINDS SHOULDN/T BE A BIG ISSUE OVER LAND WITH THIS
SYSTEM...PERHAPS SOME GUSTS AROUND 25 MPH OR SO. THE BULK OF THE
SNOWFALL WILL END BY EARLY SATURDAY EVENING ACROSS SOUTHERN ZONES
AND AROUND MIDNIGHT ON THE MID COAST.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ON SUN COASTAL STORM DEPARTS THE AREA...BUT WE REMAIN UNDER
CYCLONIC FLOW ALOFT. COLD FRONT WILL BE EDGING THRU THE
AREA...WITH LINGERING LOW LEVEL MOISTURE. SO SHSN REMAIN A
POSSIBILITY IN THE MTNS...BUT DOWNSLOPING OVER THE REST OF THE
FORECAST AREA SHOULD KEEP THINGS MAINLY DRY.
LATE IN THE DAY A NRN STREAM S/WV WILL BE DIVING THRU THE CANADIAN
PRAIRIES. CUTTING THRU THE OH VALLEY IT ARRIVES AT THE MID
ATLANTIC COAST EARLY MON. LOW PRES WILL DEEPEN RAPIDLY ONCE OVER
THE WATER...EXPANDING THE PCPN SHIELD. AT THIS TIME THERE REMAIN
SOME CONSIDERABLE UNCERTAINTY JUST HOW FAR N THIS PCPN MAKES IT.
WILL MAINTAIN CHANCE POP ALONG THE SRN HALF OF THE FORECAST AREA
TO ACCOUNT FOR THIS. MUCH OF THE OUTCOME DEPENDS ON THE STRENGTH
AND POSITION OF THE LOW PRES TO AFFECT THE REGION SAT.
BEHIND THIS SYSTEM A STRONG SHOT OF CAA IS LIKELY. TEMPS SHOULD BE
SEASONABLY COOL FOR THE FIRST HALF OF THE WEEK AT LEAST...AS COLD
CANADIAN HIGH PRES SETTLES INTO THE ERN CONUS. IT SHOULD ALSO
LEAVE THE MIDDLE PART OF THE WEEK MOSTLY DRY AS WELL.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR TODAY EXCEPT PATCHES OF MVFR IN THE MOUNTAINS.
VFR TONIGHT WILL GIVE WAY TO IFR OR LOWER CONDITIONS ACROSS
SOUTHERN NH AND COASTAL MAINE SATURDAY AND SATURDAY EVENING IN
SNOW. FURTHER INLAND...CONDITIONS WILL BE BETTER BUT STILL LIKELY
MVFR. VFR CONDITIONS RETURN SATURDAY NIGHT.
LONG TERM...CONDITIONS WILL BE IMPROVING TO VFR BEHIND LOW PRES ON
SUN. NRN STREAM LOW PRES SYSTEM WILL RAPIDLY DEVELOP OFF THE
NORTHEAST COAST MON. THIS COULD BRING A PERIOD OF IFR IN SNWFL
ALONG THE COAST...THOUGH CONFIDENCE IS LOW AT THIS TIME. GUSTY WLY
WINDS WILL FOLLOW BEHIND THIS SYSTEM.
&&
.MARINE...
SHORT TERM...MARGINAL SCA CONDITIONS POSSIBLE TODAY THROUGH
TONIGHT. GALE WATCH IN EFFECT FOR ALL EXCEPT CASCO BAY LATE
SATURDAY AND ESPECIALLY FOR SATURDAY NIGHT AS LOW PRESSURE MAKES
ITS CLOSEST APPROACH.
LONG TERM...SCA CONDITIONS ARE STILL LIKELY EARLY SUN BEHIND
DEPARTING LOW PRES. A NRN STREAM LOW PRES WILL EXIT THE EAST COAST
AND RAPIDLY DEVELOP MON...WITH A STRONG SHOT OF CAA IN ITS WAKE.
THERE IS A LOW CHANCE FOR A PERIOD OF GALE FORCE GUSTS LATE MON
BEHIND IT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR MEZ018>028.
NH...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
FOR NHZ010-012>015.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
ANZ150>152-154.
&&
SYNOPSIS...EKSTER
NEAR TERM...POHL
SHORT TERM...EKSTER
LONG TERM...LEGRO
AVIATION...EKSTER/LEGRO
MARINE...EKSTER/LEGROHazardous weather outlook, Jan 23, 3:05 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 305 PM EST FRI JAN 23 2015 NHZ015-242015- WESTERN AND CENTRAL HILLSBOROUGH NH- 305 PM EST FRI JAN 23 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ022>028-242015- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO- 305 PM EST FRI JAN 23 2015 ...WINTER STORM WARNING IN EFFECT FROM 8 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ010-012>014-242015- STRAFFORD-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 305 PM EST FRI JAN 23 2015 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018>021-242015- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- 305 PM EST FRI JAN 23 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-NHZ001>007-242015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN- 305 PM EST FRI JAN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ008-009-011-242015- MERRIMACK-BELKNAP-CHESHIRE NH- 305 PM EST FRI JAN 23 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-242015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 305 PM EST FRI JAN 23 2015 ...GALE WARNING IN EFFECT FROM 5 PM SATURDAY TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-242015- CASCO BAY- 305 PM EST FRI JAN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:25 AM EST | Gale Watch | GYX | 12 hr | |
| Jan 23, 3:45 AM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 12 hr |
| Jan 23, 3:17 PM EST | Winter Storm Warning | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 31 hr |
| Jan 23, 3:17 PM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Kennebec, Somerset, York | 29 hr |
| Jan 23, 3:21 PM EST | Small Craft Advisory | GYX | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.